Facebook Pixel
Q: 

Does taking too much medicines can affect menstruation

By July 8, 2015 - 8:41pm
 
Rate This

Add a Comment1 Comments

Guide

Hello Worried_period,

Welcome to the EmpowHER community and thank you for your question.

Are you concerned about changes in your menstrual cycle? Are you taking any medications?
If so, which and how high a dose?

Anticoagulant medications, such as aspirin and Coumadin, NSAIDs or nonsteroidal anti-inflammatory drugs, such as ibuprofen, such as Advil or Motrin) and naproxen, for example Aleve, hormonal forms of birth control, such as birth control pills, Depo-Provera injections, Implanon or Nexplanon implants, and the levonorgestrel IUD known as Mirena, can affect menstruation.

Chemotherapy, hormone therapy and thyroid medications can also affect the menstrual cycle.

If you are having changes in menstrual bleeding that you think may be related to medicine use:
Call the doctor who prescribed the medicine to determine whether this is an expected side effect of this medicine. An appointment may not be needed.

If you are taking a medicine not prescribed by a doctor, stop taking it. Call your doctor if you feel you need to keep taking the medicine or if you need help to control your symptoms after you stop the medicine.

Regards,
Maryann

July 9, 2015 - 5:27am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!